MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.Per the instructions for use (ifu), nonstructural dysfunction is a potential adverse event associated with the use of the valve.Growth of abnormal tissue around a prosthetic heart valve, termed as pannus formation, is one of the important causes for nonstructural prosthetic valve dysfunction that may require intervention.Pannus may interfere with the functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Protrusion of the pannus into the valve orifice area may disturb blood flow through the valve and finally result in prosthetic valve stenosis.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results indicate the cause of the event is unknown due to the limited information available.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
As reported by implant patient registry, approximately 1 year and 9 months post transfemoral tavr procedure with a 20 mm sapien 3 ultra resilia valve, the valve was explanted and a surgical valve was implanted.The cause of the explant is due to calcification and aortic valve pannus.According to the medical records, a pre-procedure tee was provided that showed aortic valve with tavr in previously placed surgical aortic valve replacement (savr) which appeared well-seated, mean gradient of 41mmhg, calcification seen on the prosthetic leaflet of where the native right coronary cusp (rcc) would be, no paravalvular leak (pvl) or aortic insufficiency.The patient went for a tavr explant of their sapien 3 ultra resilia on which was replaced with a 23 mm non-ew mechanical valve.Other procedures performed at this time include redo sternotomy, aortic/lvot patch root enlargement, pulmonic root re-replacement: 25 mm tissue conduit, and a left coronary 6mm dacron graft.Post-op tee showed the av was replaced by a 23mm non-ew mechanical valve and findings were consistent with a normal functioning prosthetic valve.The explanted tavr valve was found to have aortic valve pannus.The tavr explant was sent for pathology and showed a portion of cardiac valvular tissue with calcifications.There were no procedural complications.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25295979
Report Number2015691-2026-15536
Device Sequence Number21160894
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)260726(11)230727
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model Number9755RSL20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/27/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexFemale